Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

If I Have Diarrhea Do I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

Is diarrhea from HIV med inevitable?

I was reading down the list of side effects for hiv drugs and everyone begins with diarrhea!! does this mean you are pretty much destined to get diarrhea when taking these meds?? what % of people do not get side effects versus those who do??...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
It depends on the medication and protease inhibitors are more likely to produce diarrhea. However, the majority of people on HIV meds do not get diarrhea from therapy.... Read more »

feeling hot and diarrhea from HIV meds?

Is it normal with hiv pos to wake up feeling hot but have no fever. I am undetectible with tcells at 480. Also with combivir and viracept does the diahrea ever go away? and if not is it bad for you? Could it lead to something else? ...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
It is normal for some people to feel hot without registering a fever. The diarrhea associated with nelfinavir (Viraaacept) usually goes away or at lerast gets better with time for most people, but some individuals have persistent diarrhea. While... Read more »

re: Is diarrhea from HIV med inevitable?

To the person who asked this question: I was terrified for so long to take hiv meds - terrified of the side effects, diarrhea, fat displacement - you name it...i was terrified - so much so I nearly died from PCP complications. I let myself get so...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Patrick, Thanks for your post and inspiring words. BY... Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486)...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Issue of absorption of Norvir is particularly important if your viral level is not suppressed. If continues to be suppressed I would follow while trying to make further improvements is bowel function (many approaches can be variably helpful such as... Read more »
Connect With Others

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to have to need to visit the bathroom twice daily and the stool is sometimes loose... Read more »